It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board

HATE these horrible sticky HRT patches


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 01-17-2007, 12:45 AM   #1
septemberwoman
Veteran
(female)
 
septemberwoman's Avatar
 
Join Date: Sep 2003
Location: Moore, OK. USA
Posts: 383
septemberwoman HB User
Question HATE these horrible sticky HRT patches

I am so sick of the itching, burning, falling off, sweat collecting, adhesive leaving estrodial patches!!!! I am getting more and more allergic to the glue that it leaves actual sores! What is the latest, greatest thing? I don't seem to absorb pills. Do they give shots anymore???

I am 50, surgical menopause for 4 years. I have hot flashes day and night without some estrogen. There has to be a better way!

 
Sponsors Lightbulb
   
Old 01-17-2007, 08:02 AM   #2
rheanna
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: emerald city
Posts: 1,309
rheanna HB Userrheanna HB User
Re: HATE these horrible sticky HRT patches

septemberwoman,

Yes, the glue in the patches can cause allergic reactions. And you are likely NOT absorbing estrogen from the sites where your body is reacting against the glue.

3 things come to mind.

First, another brand of patch might have another adhesive that your body can tolerate. This was my experience. The first brand I tried caused a nasty allergic reaction. I am now using another brand which my body is happy with.

Second, I use a salve with 30% arnica montana in it to sooth the skin when I remove a patch. This helps the skin heal faster. I get it from my Apotheke (pharmacy) here in Germany -- you can check at your local drug store to see if it is available there.

Third, there are creams with estogen in them, which you can get as prescription, or from compounding pharmacies. You rub a specific amount of cream into your skin each day to get your prescribed dosage. The advantage of the creams (as well as the patches, if you could tolerate them) is that the estrogen is absorbed through the skin directly into the bloodstream without having to go through the liver -- so that you need a lot less of the estrogen than you would be taking with pills. Talk with your gynacologist about this.

I hope you find something that works. This is a difficult time for many of us.

--rheanna

 
Old 01-18-2007, 04:47 PM   #3
septemberwoman
Veteran
(female)
 
septemberwoman's Avatar
 
Join Date: Sep 2003
Location: Moore, OK. USA
Posts: 383
septemberwoman HB User
Re: HATE these horrible sticky HRT patches

Hi Reanna--I have made an appointment with a doctor in early Februdary. I am hoping she will help. Thank you for your suggestions as well. I have been considering asking her for the cream you mentioned. It is by prescription only in the US. I have been putting some arnica salve on my skin and it seems to shrink the swelling and stop the itching mostly. It seems to me that science would be ahead of where they are in this area--don't you think??!!

 
Old 01-21-2007, 02:14 AM   #4
rheanna
Senior Veteran
(female)
 
Join Date: Jun 2004
Location: emerald city
Posts: 1,309
rheanna HB Userrheanna HB User
Re: HATE these horrible sticky HRT patches

septemberwoman,

Yes, it seems that science should have more ideas about how to help women in menopause, and about how to avoid the negative side effects (like allergic reactions to glue!) in their products.

But the more I read about how the medical world works, the more I realize that there are good and not-so-good sides to science.

On the plus side, I am really grateful that there are hormone preparations out there, and that scientists have looked at studies and determined that there are certain people with certain risk factors who should NOT take these hormones.

On the negative side, all this research takes money, and the money frequently comes from makers of medical products, who are not going to be concerned about looking at the people who will react negatively to their products. They want to get their research money back by selling products. So they just don't bother spending time (and money!) creating different glues for different people, for example.

So it's up to us who "talk" on forums like this to share information with each other. If we're lucky, we can share this information with a doctor who's willing to listen to his women patients, and he or she can then use this information to help other women, and maybe eventually this information will get back to the manufacturers. But mostly, doctors and manufacturers don't listen to the women who are suffering.

I hope you are able to find some help with a hormone delivery system that works for you.

--rheanna

 
Old 01-21-2007, 08:33 PM   #5
septemberwoman
Veteran
(female)
 
septemberwoman's Avatar
 
Join Date: Sep 2003
Location: Moore, OK. USA
Posts: 383
septemberwoman HB User
Re: HATE these horrible sticky HRT patches

I have a friend of many years who has remarried to a PA, (phys. asst). He makes nearly ALL of his income "speaking" to promote a very large German drug company. He tells how wonderful their urology drug is etc. In reality he told me that it is no better than others and has side effects that are worse than others. When the medical profession goes back to be avocates of the patient then we will see reform and progress unlike any other time in history. I believe the knowledge and money is there, but the "flesh is weak". Every time I meet a doctor of compassion and putting his patients first, I am so thankful!!

 
Old 01-23-2007, 07:15 PM   #6
Isis498
Veteran
(female)
 
Join Date: May 2006
Location: GA
Posts: 366
Isis498 HB User
Re: HATE these horrible sticky HRT patches

Not all the patches are created equal, some are much worse than others. The one I love is the Vivelle Dot, which is very small. It leaves a tiny bit of residue, of course but is no bother to get off. You might get your Dr. to let you try another kind, because they do vary greatly from brand to brand.

 
Old 05-03-2007, 10:51 AM   #7
nugget55
Newbie
(female)
 
Join Date: May 2007
Location: North Lauderdale Florida USA
Posts: 4
nugget55 HB User
Re: HATE these horrible sticky HRT patches

I LOVE the estrogen patches. I have a life now! My hot flashes we over the top and didn't feel I had a good quality of life. Only problem..I can't keep them on!!! Called the manufacture about them and they said it was my moistureizer/shampoo/conditioners. So I swab the area with peroxide before applying patch. That works for awhile then have to use the old strips of tape across it. Then I start it all over again the next week. Does anyone have this issue? But I'm not giving them up no matter how annoying this is.

 
Old 05-03-2007, 09:38 PM   #8
septemberwoman
Veteran
(female)
 
septemberwoman's Avatar
 
Join Date: Sep 2003
Location: Moore, OK. USA
Posts: 383
septemberwoman HB User
Re: HATE these horrible sticky HRT patches

Turns out I am allergic to adhesives. Now all sticky things make me swell, breakout and itch like crazy. This has just happened in the last 4-5 years. So I guess my experience isn't really the same as you all's experiences. I did love the way they helped also. Nothing comes close. I take pills and they don't work at all most of the time. I am feeling a flash right now.........ugh....

 
Old 05-04-2007, 04:07 PM   #9
rudiraven
Senior Veteran
(female)
 
Join Date: Jun 2006
Posts: 1,338
rudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB User
Re: HATE these horrible sticky HRT patches

Try asking your Dr. about the creams mentioned in one of the earlier posts. They are prescription hormone creams and made up by a compounding pharmacist. I used them and it worked out great. I'm sure your area has at least one pharmacy that does compounding. Good luck and it does eventually all go away.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
White on tongue,sticky saliva,very warm bad breath. PopKing Dental Health 7 09-07-2009 07:12 AM
I hate the way i am feeling sue121 Anxiety 8 04-30-2008 03:16 PM
AHHHHHH! Hate the symptoms roland92 Menopause 16 06-28-2007 11:06 AM
Part TWO of this HORRIBLE SAGA bjeanne Pain Management 8 04-23-2007 06:28 PM
Hate myself, hate my family, hate the world WHY?? Depression 30 06-08-2005 06:14 PM
stupid sticky patches!!!! septemberwoman Menopause 6 04-16-2005 01:12 AM
hate my drug addicted mother! BetterdaysLC Depression 4 03-04-2005 09:36 PM
Don't You Hate It When This Happens ? Jtruzman Pain Management 8 07-17-2004 08:02 PM
hate my ex MiffyBunny Relationship Health 4 07-02-2003 01:56 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:04 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!